Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 145, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 22, 2017, 7:35 AM EDT for Coshocton County, Muskingum County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2017, 7:35 AM EDT (11:35 UTC)
- Expired
- Jul 22, 2017, 8:00 AM EDT
- In force
- 25 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coshocton County, OH, Muskingum County, OH
The radar
The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 5:15 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 22, 5:15 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 515 AM EDT Sat Jul 22 2017 .SYNOPSIS... Warm and humid through the weekend. Showers and storms are also expected today and Sunday. Storms could be severe and produce heavy downpours. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Large MCS over the Western Great Lakes/Upper Midwest will be moving into my western counties around daybreak. H7-H5 lapse rates approach 6.5ckm-1 while MUcapes push 2.0kjkg-1. Wind shear is impressive as well with nearly 40 knots of shear. All of this will create an atmosphere that could yield strong to severe storms, really at any time today. Atmosphere keeps its tropical characteristics with PWATS around two inches and warm cloud depths nearing 13KFT. This will lead to heavy downpours with any storm which will increase the flash flooding threat. Limitations to the severe threat will be dependent on the amount of cloud cover today, which in turn will keep temperatures down and prevent the area from reaching forecasted convective temperatures. Additionally, still have plenty of warm air aloft and morning showers/storms will work to cool the lower levels and increase atmospheric stabilization. All of this will need to be monitored throughout the day. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... The risk for showers and storms will continue overnight, with the focus shifting southward as the surface boundary is pushed toward West Virginia. Another shortwave, moving southeastward in the northwest flow aloft, will work to move the boundary into the Mid-Atlantic region by dawn on Sunday. Sunday confidence is lower in organized convection moving through the region however we still remain in northwest flow with disturbances riding through. Activity wanes Sunday night with the loss of daytime heating, but again expect a muggy night with temps well into the 60s and lower 70s. Mid level trough sweeps through Monday afternoon so this will be the last round of showers/storms before a welcome break occurs. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Highlights: - Lower humidity - Active weather regime end of next week returns H5 heights build Tuesday into Wednesday offering a reprieve from daily chance of storms. After Tuesday being the coolest day of the week, temperatures ramp back up towards normal values in the lower 80s. A two standard deviation below normal trough establishes across eastern Canada Wednesday night through the balance of the week. This will return passing shortwave troughs permitting the return of precipitation under northwest flow. Much the case for this week, thunderstorm complexes could traverse the region given we are on the southern periphery of the trough, however confidence not high enough to warrant anything greater than climo pops. && .AVIATION /09Z SATURDAY THROUGH WEDNESDAY/... Restrictions will continue this morning as showers and thunderstorms cross the region. There is a chance of thunderstorms to develop later in the afternoon but will largely hinge on instability. At this time development looks less likely in the absence of a trigger and cloud coverage limiting surface- based instability. .OUTLOOK... Periodic restrictions are expected on Sunday in morning fog and daily rounds of thunderstorms. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 22, 4:22 AM EDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 422 AM EDT Sat Jul 22 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-230830- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 422 AM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Slight risk for severe thunderstorms. Main severe threat is damaging wind gusts. Small tornadoes are possible as well. Slight risk for excessive rainfall. Storms will be capable of producing heavy downpours which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Slight risk for severe thunderstorms Sunday afternoon and evening. Main severe threat is damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:23 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver, Butler | 3 hr |
| Jul 22, 5:05 PM EDT | Special Weather Statement | PBZ | Greene | 55 min |
| Jul 22, 7:42 AM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 33 min |
| Jul 22, 8:01 AM EDT | Special Weather Statement | PBZ | Coshocton, Guernsey | 29 min |
| Jul 22, 8:27 AM EDT | Special Weather Statement | PBZ | Belmont, Guernsey, Harrison | 33 min |
| Jul 22, 3:46 PM EDT | Special Weather Statement | PBZ | Carroll | 44 min |
| Jul 22, 2:25 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia, Preston | 3 hr |
| Jul 22, 3:27 PM EDT | Special Weather Statement | PBZ | Tucker | 48 min |
| Jul 22, 5:53 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 52 min |
| Jul 22, 6:36 PM EDT | Special Weather Statement | PBZ | Preston | 54 min |
| Jul 22, 6:44 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia | 3 hr |
| Jul 22, 7:28 PM EDT | Areal Flood Advisory | PBZ | Wetzel | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.